Doctors Lounge - Rheumatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Rheumatology Topics
|Jillian - Sun Mar 14, 2004 8:19 pm||
I have always lead a very health-conscious life. I participate in regular exercise and eat a healthy diet. I consider myself to be a very fit, active woman. However, for the past 6 months I have been very frustrated by severe, unexplained mental and physical fatigue. My muscles and joints get unusually sore after moderate exercise and I feel like I am in a state of apathy from having a constant lack of energy. I have been experiencing unrefreshing sleep and mental "dullness".
What is most troubling to me is that I'm naturally a postive, happy person and do not believe my symptoms are due to severe depression, boredom or increased stress levels. I have been using caffeine and other stimulants to cope with these symptoms. I have not reported this strange exhaustion to my doctor yet because I thought I might be bringing it on myself by exercise or by taking on too many responsibilities.
I realize that this is a complex issue and don't expect you to diagnose, but I would appreciate your thoughts on these symptoms and what I can expect at the doctor's office.
|Dr. Yasser Mokhtar - Mon Mar 15, 2004 3:32 pm||
Thank you very much for using our website.
Chronic fatigue syndrome is caused by lots of causes including unrecognized infections such as lime disease, obstructive sleep apnea, depression, exhaustion, anemia, chronic diseases, a condition called fibromyalgia among others.
i think it is a good step to see your doctor because to make sure that there is nothing serious, you have to be examined and may be have some blood tests done as well.
If you have not had a vacation for a while especially if you have been working for long and hard hours, i would suggest that you take some time off and see if this helps.
Taking caffeine or such poroducts might even make it worse.
Once more, thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.